Tag: tardive dyskenesias

Tardive dyskinesia’s: By Dr. De Leon

Today, I want to discuss a movement disorder on the rise due to increase use of neuroleptics and new indications for dopamine antagonists have increased over the years thus increasing the number of patients at risk. Also because some of the initial symptoms of this condition are acute extrapyramidal symptoms (EPS) like stiffness, slowness, and tremors;

Continue reading

Tardive Syndromes- Tardive dystonia, Parkinsonism, and Other Movement Disorders: By Dr. De Leon

What is a Tardive (late) Dyskinesia? This is a persistent, at times irreversible, abnormal involuntary movement disorder appearing after a prolonged (usually 1-2 years) or extensive intake of dopamine antagonist (blockers) such as old traditional neuroleptics. Prior to onset of atypical antipsychotics like Seroquel, there was a slew of elder patients in nursing homes and mental

Continue reading